It appears that your MSWorld session has not been initiated or has expired. To renew your session, please click here, then click 'Logout' on the right hand side and log back in again.

Go Back   MSWorld Forums > MSWorld Message Boards > Medications & Treatments > Tecfidera
Register FAQ Calendar Guidelines Mark Forums Read Login

Tecfidera For discussions regarding Tecfidera (also known as BG-12)

Reply
 
Thread Tools Display Modes
  #1  
Old 02-17-2014, 01:50 PM
football-mom football-mom is online now
Registered Member
 

Join Date: May 2013
Location: Colorado
Posts: 156
Increased insomnia on Tecfidera?

So I've noticed that it's taking me longer and longer to fall asleep at night. I'm unsure if tecfidera is the cause and was wondering if anyone else is experiencing this. I've always been an insomniac, but mine generally goes in cycles, and now it has been every night for the past couple of months.

I'm finishing up my 2nd month on Tec and am mostly doing well. I've had some improvements (cog fog is nearly nonexistent) and in some ways I feel worse; legs feel weak even though they aren't, occasional GI issues and flushing. I'd call it a draw when it comes to better vs. worse. For the most part I feel pretty good and if it comes down to me only getting four hours of sleep per night against painful shots and flu for months on end, I'm going to stick with the lack of sleep.
Reply With Quote
  #2  
Old 02-17-2014, 07:27 PM
Don2480's Avatar
Don2480 Don2480 is offline
Registered Member
 

Join Date: Dec 2013
Location: Midleft
Posts: 125
This is a odd coincidence. I never connected the two but I am having a rash spell of insomnia as of late. Due to my work schedule I got an amazing 2-3 hours last night. This seems to be a trend now that my dosing is close to when I should go to Bed. Is your dose schedule on the later end of your evening as well?
__________________
First symptom 2000, dxed 2004

Rebif 04-06, Denial 06-07, Rebif 07--9, Copaxone 09-13, Tecfidera 13-?
Reply With Quote
  #3  
Old 02-18-2014, 08:33 AM
football-mom football-mom is online now
Registered Member
 

Join Date: May 2013
Location: Colorado
Posts: 156
Not really, I take mine about 7-8 and got to bed around 10-11.
Reply With Quote
  #4  
Old 04-12-2014, 02:12 PM
bree2013 bree2013 is offline
Registered Member
 

Join Date: Feb 2013
Location: Ohio
Posts: 283
MAGNESIUM

Quote:
Originally Posted by football-mom View Post
So I've noticed that it's taking me longer and longer to fall asleep at night. I'm unsure if tecfidera is the cause and was wondering if anyone else is experiencing this. I've always been an insomniac, but mine generally goes in cycles, and now it has been every night for the past couple of months.
Don't know if your insomnia is still an issue, but a friend of mine (without MS) has been taking magnesium supplements at night specifically for insomnia and she says it has helped her immensely. She also has issues with constipation and the supplements have helped what that.

Hope our GI issues and flushing have subsided with Tec and that you're noticing improvements.

Bree
Reply With Quote
  #5  
Old 04-12-2014, 04:11 PM
DebbieB DebbieB is offline
Registered Member
 

Join Date: Dec 2007
Location: Maryland
Posts: 276
I've been having insomnia, and it's got to be the Tecfidera. I've NEVER had problems sleeping, generally my issue is staying awake. I'm going to try to the magnesium!
Reply With Quote
  #6  
Old 04-12-2014, 05:46 PM
mgoerke's Avatar
mgoerke mgoerke is offline
Registered Member
 

Join Date: Jun 2010
Posts: 159
Interesting. I just started 240 today. I've been having unusually vivid dreams. I'm enraged in most of them. My neuro is changing my bedtime Xanax to Clonopin as it is longer lasting.

She isn't sure if it is due to the Tec or my new lesion :-(
__________________
Melissa Goerke
[I]DX 7/2/10, Copaxone then Avonex, started Ty 9/13/11, JCV+ ended Ty 9/13, started Gilenya 12/13 Blood Pressure skyrocketed, started Tecifdera 4/5/14 - fatigue beyond bearable and symptoms became worse. Rituximab 8/8/14.....waiting for the miracle. I WANT MY TYSABRI BACK!!!
Reply With Quote
  #7  
Old 04-13-2014, 03:10 PM
Alicious's Avatar
Alicious Alicious is offline
Registered Member
 

Join Date: Oct 2010
Posts: 1,100
I too have had problems sleeping in recent months (I've been on it since last May.) They have recently cleared up, thank goodness, but it is something to think about.
__________________

Reply With Quote
  #8  
Old 04-14-2014, 09:19 AM
football-mom football-mom is online now
Registered Member
 

Join Date: May 2013
Location: Colorado
Posts: 156
To update, I'm now four months in and the insomnia has settled down to my normal range.
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -6. The time now is 07:59 AM.